South African Flag Sign in Contrast-Induced Kounis Syndrome

Read full text
Authors: Subhasish Deb, Soumya Patra, Jayanta Roy, Sujoy Das Thakur
Cited by: 1
References: 3

Abstract

CASE SUMMARY: A 45-year-old woman with myasthenia gravis developed acute chest pain minutes after iodinated contrast administration. Electrocardiography showed high lateral ST-segment elevation. Emergent coronary angiography revealed no obstructive disease, with rapid resolution of ST-segment changes. Elevated troponin and regional wall motion abnormality were noted. The temporal association supported a diagnosis of type I Kounis syndrome. TAKE-HOME MESSAGES: Contrast-induced hypersensitivity can mimic ST-segment elevation myocardial infarction, with characteristic electrocardiographic patterns. Urgent angiography remains essential when occlusive myocardial infarction cannot be excluded.

Fields of Study & Subjects

Food Allergy and Anaphylaxis Research Streptococcal Infections and Treatments Pericarditis and Cardiac Tamponade

Publication details

Journal / source
JACC Case Reports
Publisher
Elsevier BV
Volume
31
Issue
39
Pages
109549–109549
Publication date
1 July 2026
Language
EN